MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Service was replacing the reagent 2 pressure monitor sensor when a drop of liquid accidently fell on bd, pressure monitor (rohs)_part number 7-78585-04 causing the part to smoke.The analyzer was disconnected from the power supply /shut down when the smoke was observed and there was no injury to personnel reported.No fire was seen, nor any damage other parts of the instrument.Service replaced the bd, pressure monitor (rohs)_part number 7-78585-04 and deemed the part the likely cause for the smoke.A review of the architect i2000sr, serial # (b)(6) service history, revealed no additional issues of smoke observed due to liquid accidently dropped on a part.A review of tracking and trending did not find increased complaint activity for the bd, pressure monitor (rohs)_part number 7-78585-04 with regards to the complaint issue.The device history record was reviewed and identified no non-conformances or deviations associated with the complaint issue.The 2025 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The smoke was limited to the bd, pressure monitor (rohs)_part number 7-78585-04, to liquid accidently dropped on the part; no other parts of the module were affected.Labeling was reviewed and adequately addresses the issue under review.A malfunction was not identified.Based on the information within the complaint record, the part met performance specifications and performed as intended at the customer site and no systemic issue or deficiencies were identified.The issue occurred when the liquid accidently fell on the bd, pressure monitor (rohs)_part number 7-78585-04 causing the part to smoke.
 
Event or Problem Description
The customer reported error message error code 3350, unable to process test, aspiration error for (r2 pipettor) at (r2 inner reagent) on the architect i2000 serial number (b)(6).The abbott field service engineer(fse) as part of troubleshooting replaced the r2 pm sensor.While replacing the sensor, a drop of liquid accidentally fell on the pm board causing it to smoke.The fse turned the power off and replaced the pm sensor board.The fse then turned the power back on.There is no further smoke or smell coming from the instrument.Fse performed a startup, flush fluids, pm sensor test for all locations and lls test for all locations.All tests passed.Instrument ready for use.No impact to patient management was reported.No injuries to the users were reported.

Brand Name
ARCHITECT I2000SR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21619948
Report Number3016438761-2025-00162
Device Sequence Number12868227
Product Code JJE
UDI-Device Identifier00380740023386
UDI-Public(01)00380740023386
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03M74-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD, PRESSURE MONITOR (ROHS), 7-78585-04, UNKNOWN
Patient SexUnknown